Abortive

I’m having an #migraine abortive problem… off #cafergot but have to limit my #maxalt

Turns out I cannot remain on Cafergot because it causes bradycardia. Also caused me to just collapse like a limp noodle, lose all muscle control and sort of have these lose muscle spasms. Something to do with the bradycardia and drops in blood pressure. Now my blood pressure has been really erratic lately and I told my doctor that… I have no clue what the cause of that is. It used to be it was always 115/70 and now it drops to 90s/50s and really is rarely back at my ‘normal’ but when it is on that lower end or drops to fast I do not feel well at all. I cannot say what the cause of that is, but I do know things like Cafergot clearly affect the heart rate side of things. I cannot determine blood pressure at home, only how I feel. And the effects… like frequently almost passing out, not being able to walk around, too tired to function, my heart fluttering and skipping. The heart rate being low for long periods of time. Then rapid and palpitations. I’m used to ignoring the side effects of abortives to the extreme, but with Cafergot you just get sicker the more you take, and you have to take more to abort the migraine… more than you Can actually take usually. And you get the side effects every time, so you are feeling wiped out every time. Then the whole collapse thing… and I was like, maybe that whole sloe heart rate isn’t such a good thing to ignore. And apparently not. So my doctor took me off the Cafergot. Which is logical. Makes since. I concur.

However, in the process I was explaining the blood pressure issues. And I was comparing the side effects of Cafergot to triptans. Because of course I get similar side effects with triptans. I was taken off triptans because of angina and similar side effects… but obviously mostly the angina. Then put back on them by a different doctor and since I could no long take NSAIDs by then and had to work… I went along with that. I just figured out to lessen the impact to take them minimally. To not take them twice a day. To not take them two days in a row. And so they clearly decreased in effectiveness, but not much I could do there. The side effects can be extreme. Shortness of breath, yes, to wheezing and waking up not breathing. I thought it was aggravating my asthma. Or is it the heart rate causing breathing problems aggravating my asthma? I don’t know. It causing heart rate issues and rythem problems which is the most common and these are also enduring like the Cafergot. So the skipped beats and the fluttering and so forth can be first and then later in the day a long bout of palpitations. Or it can be just fluttering. Or just lots of skipping. Or it can be heart rate slowing and then chest pains. And the chest pains can just be like sharp electrical pains that are lasting for ten minutes or so. Or they can increase in intensity, pressure, spread to the sternum and across, up to the arm, chest tightness. I can’t always tell where the line is between chest pains and angina. I know what angina is. But I don’t know what those lesser ones are. I don’t know which ones I should be concerned about. I don’t go to the ER for any of them. I just did the one time. And it wasn’t even the worst… it just happened to be the time that occurred during the day, so a work day, so I had to go to the ER because I could not go to work. Usually the chest pains occur after a day of heart wonkiness… so at night. And i don’t want to wake my spouse. Or make a fuss. Or don’t care if I have a heart attack. Or all three. So clearly more than one of these are potentially an issue. But keep in mind I Have mentioned them before and no one did anything… so I figured… how much of an issue could they be?

Well this doctor doesn’t think this so good. She said it sounds like I am extremely sensitive to abortives. Even though the side effects are reduced by severely limiting the triptans. She still does not like it. She is worried about the heart thing. Or maybe the blood pressure. Or maybe both. And maybe she thinks they are related. I am not sure she is convinced it is the abortives… I think she worries it is a heart rhythm issue and maybe the abortives are just aggravating it. Either way half way through the conversation she said she didn’t want me to use very much of the Maxalt at all. As in less than I was. And she wanted me to go to the ER anytime my heart goes wonky, in any weird way to get an EKG so they can see what is going on… see if there is any arrhythmias going on there. Or if it did it without the abortives. By the end of the conversation she was sort of reluctant for me to use Maxalt at all, but I said ‘but I still can right?’ because I can’t just use T3s… let’s be honest, they suck for migraines, and I can only take one a day, which really sucks for migraines. So she said I could, but again not very often… and stressed the whole ER for wonkiness. But if I use them rarely I should be fine. How wonky does she mean? Just the fluttering or skipping? Or just palipatations? And I may have a hard time getting to the ER. And what if when I get there the getting there changes my heart rate? I don’t know. But I will try to catch the wonkiness. She did say if it changes too much or they can’t catch it… might have to try an at home thing. Conversely if I start feeling a great deal better by not using the triptans on a regular basis… well there you go.

However it does mean… managing the migraines will be harder. But at the same time I understand why she is worried about it because she is a good doctor and those adverse affects are not good. On my part I assumed my heart rate doing all these things… wasn’t really that bad. I knew the chest pains were worrisome. And sometimes the breathing issues were. But I had not realized like the low heart rate could be as problematic as it could be. Maybe I should keep a regular log of my pulse daily. I know where it usually is. So I can take a normal one pre-migraine. Make a note of it. See what happens through the day. I don’t think one triptan will be worse than the Cafergot. It seemed to me from what I remember it was always when I took two, or two days in a row… the side effects were always much worse… one never is always easier to ignore. But now I will be extra careful to see. https://w.atcontent.com/-/4i9bPv4AHKU/nikki.albert/6K27IfuBLbp.text/Panel/Autocheck

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s